Alert archive / Alabama / Wind Advisories in 2015

Wind Advisory 1, NWS Birmingham, AL

January 6, 201539 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 6, 2015, 8:58 PM CST for 39 counties in Alabama. It took effect at Jan 7, 2015, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 8:58 PM CST (02:58 UTC)
In effect from
Jan 7, 2015, 12:00 PM CST
Expired
Jan 7, 2015, 9:00 PM CST
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS74 KBMX 070258
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CST TUE JAN 6 2015

...WINDY CONDITIONS FOLLOWED BY BITTERLY COLD WEATHER WEDNESDAY
NIGHT AND THURSDAY...

.AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA WEDNESDAY. WINDS
BEHIND THE FRONT WILL OCCASIONALLY BE SUSTAINED AT 20 TO 25 MPH
WITH A FEW GUSTS 30 TO 35 MPH. IN ADDITION...THE COLDEST
TEMPERATURES OF THE WINTER SEASON ARE EXPECTED WEDNESDAY NIGHT AND
THURSDAY. 

ALZ011>015-017>050-071400-
/O.NEW.KBMX.WI.Y.0001.150107T1800Z-150108T0300Z/
/O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
858 PM CST TUE JAN 6 2015

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO
9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE AFTER NOON WEDNESDAY AND LAST
  THROUGH EARLY EVENING. THE COLDEST TEMPERATURES WILL BE EARLY
  THURSDAY MORNING.

* WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A FEW
  GUSTS INTO THE 30 TO 35 MPH RANGE.

* TEMPERATURES...IN THE 8 TO 14 DEGREE RANGE ALONG AND NORTH OF 
  I-20 AND IN THE 14 TO 18 DEGREE RANGE SOUTH OF I-20. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO 
  HYPOTHERMIA AND FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO
15 DEGREES OR LOWER.

THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO
HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER
EXPOSED SKIN. COVER YOUR HEAD WITH A HAT.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY.  THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
130 
WWUS74 KBMX 071042
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 AM CST WED JAN 7 2015

...WINDY CONDITIONS TODAY FOLLOWED BY BITTERLY COLD WEATHER
TONIGHT AND THURSDAY...

.AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA TODAY. WINDS
BEHIND THE FRONT WILL BE SUSTAINED AT 15 TO 25 MPH WITH A FEW
GUSTS OF 30 TO 35 MPH. IN ADDITION...THE COLDEST TEMPERATURES OF
THE WINTER SEASON ARE EXPECTED TONIGHT AND THURSDAY.

ALZ011>015-017>050-072200-
/O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/
/O.CON.KBMX.WI.Y.0001.150107T1800Z-150108T0300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
442 AM CST WED JAN 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...

* TIMING...WINDS WILL INCREASE AFTER NOON TODAY AND LAST THROUGH
  EARLY EVENING. THE COLDEST TEMPERATURES WILL BE EARLY THURSDAY
  MORNING.

* WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A 
  FEW GUSTS INTO THE 30 TO 35 MPH RANGE. 

* TEMPERATURES...IN THE 8 TO 14 DEGREE RANGE ALONG AND NORTH OF 
  I-20 AND IN THE 14 TO 18 DEGREE RANGE SOUTH OF I-20. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO 
  HYPOTHERMIA AND FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO
15 DEGREES OR LOWER.

THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO
HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER
EXPOSED SKIN. COVER YOUR HEAD WITH A HAT.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY.  THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
164 
WWUS74 KBMX 072008
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CST WED JAN 7 2015

...WINDY CONDITIONS TODAY FOLLOWED BY BITTERLY COLD WEATHER
TONIGHT AND THURSDAY...

.AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA. WINDS BEHIND THE
FRONT WILL BE SUSTAINED AT 15 TO 25 MPH WITH A FEW GUSTS OF 30 TO
35 MPH. IN ADDITION...THE COLDEST TEMPERATURES OF THE WINTER
SEASON ARE EXPECTED TONIGHT AND THURSDAY.

ALZ011>015-017>050-080300-
/O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/
/O.CON.KBMX.WI.Y.0001.000000T0000Z-150108T0300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
208 PM CST WED JAN 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...

* TIMING...WINDS WILL INCREASE THROUGH EARLY THIS EVENING. THE
  COLDEST TEMPERATURES WILL BE EARLY THURSDAY MORNING.

* WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A 
  FEW GUSTS INTO THE 30 TO 35 MPH RANGE. 

* TEMPERATURES...IN THE 6 TO 13 DEGREE RANGE ALONG AND NORTH OF
  I-20 AND IN THE 13 TO 18 DEGREE RANGE SOUTH OF I-20.

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO 
  HYPOTHERMIA AND FROSTBITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO
15 DEGREES OR LOWER.

THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO
HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER
EXPOSED SKIN. COVER YOUR HEAD WITH A HAT.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY.  THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN
THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING.

OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 6, 6:25 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 6, 6:25 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CST TUE JAN 6 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

THE ARCTIC FRONT THAT HAS BEEN WELL ADVERTISED FOR ROUGHLY A WEEK IS
JUST ON THE DOOR STEPS OF CENTRAL ALABAMA. THE NEXT FEW HOURS WILL
BE THE WARMEST PORTION OF THE FORECAST WITH TEMPERATURES CURRENTLY
IN THE 50S AND 60S ACROSS MUCH OF CENTRAL ALABAMA. LATER IN THE
WEEK...THESE MILDER CONDITIONS WILL BE A DISTANT MEMORY AS A
BRUTALLY COLD ARCTIC AIRMASS COMES CRASHING DOWN ON CENTRAL ALABAMA.
FOR TODAY...SUNNY SKIES AND WESTERLY WINDS AHEAD OF THE FRONT HAVE
COMBINED TO PRODUCE NEAR NORMAL TEMPERATURES FOR THIS TIME OF THE
YEAR BUT AGAIN THE COLD IS JUST ON OUR DOORSTEP. CURRENT WATER
VAPOR IMAGERY INDICATES A HIGHLY AMPLIFIED RIDGE ACROSS THE WESTERN
COAST WITH A STRONG UPPER LEVEL JET DIVING SOUTHEAST ACROSS CANADA
INTO THE NORTHERN AND CENTRAL PLAINS. AT THE SURFACE...THE FRONT IS
NOW JUST MOVING INTO NORTHWESTERN ALABAMA. FOR TONIGHT...EXPECT THE
COLD FRONT WILL CONTINUE TO PROGRESS TO THE SOUTHEAST AND MOVE
ACROSS MUCH OF CENTRAL ALABAMA. THE BULK OF THE COLD AIR ADVECTION
LOOKS TO BE A BIT BEHIND THE SURFACE FRONT AND MORE ASSOCIATED WITH
THE 850MB FRONT. THE AIR SHOULD NOT MODIFY MUCH AS IT DIVES
SOUTHEASTWARD ACROSS A FRESH BLANKET OF SNOW ACROSS THE
MID-MISSISSIPPI RIVER VALLEY.

THE 850MB FRONT MOVES INTO NORTHERN PORTIONS OF CENTRAL ALABAMA
EARLY TOMORROW WITH AN AMPLE SUPPLY OF COLD AIR ADVECTION. MODEL
SOUNDINGS INDICATE ABOUT 0.6 INCHES OF PW TOMORROW MORNING INTO
EARLY AFTERNOON. THESE VALUES ARE SLIGHTLY ABOVE NORMAL FOR EARLY
JANUARY AND THE SOUNDINGS SHOW THAT THE LOW AND MID-LEVELS ARE
FAIRLY SATURATED. IN ADDITION...THE 850MB FRONT WILL PROVIDE SOME
LOW LEVEL CONVERGENCE AND THERE WILL ALSO BE SOME FRONTOGENETICAL
FORCING ALONG THIS BAROCLINIC BOUNDARY. DUE TO THIS...EXPECT A FEW
FLURRIES WILL BE POSSIBLE ACROSS NORTHEASTERN SECTIONS OF CENTRAL
ALABAMA LATE TOMORROW MORNING INTO THE EARLY AFTERNOON WHERE THE
BEST COMBINATION OF THESE PARAMETER LINEUP.

THE MAIN IMPACT WILL CONTINUE TO BE THE ARCTIC AIR EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING. WEDNESDAY NIGHT MODELS
INDICATE THAT 850MB TEMPERATURES WILL DROP DOWN TO -14 TO -11
DEGREES CELSIUS. THESE VALUES ARE TWO STANDARD DEVIATIONS BELOW
NORMAL FOR THIS TIME OF YEAR. THEREFORE...TEMPERATURES IN THE UPPER
SINGLE DIGITS AND TEENS ARE EXPECTED WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING. WINDS WILL BE HIGH ENOUGH TO CREATE WIND CHILL
VALUES IN THE SINGLE DIGITS AREAWIDE AFTER MIDNIGHT WITH SOME
READINGS MAYBE JUST A COUPLE OF DEGREES BELOW ZERO IN THE HIGHER
ELEVATIONS AND LOCATIONS NORTH OF I-20. THE STRONG ARCTIC HIGH
SETTLES IN ACROSS THE AREA THURSDAY AND HIGHS WILL HAVE A HEARD TIME
MAKING IT ABOVE FREEZING NORTH OF I-20 WITH HIGHS IN THE MID 30S
ELSEWHERE.

THE COLD AIR REMAINS IN PLACE ON FRIDAY AS A REINFORCING SHOT MOVES
IN FROM THE NORTHWEST. MODELS INDICATE THAT THE UPPER AND MID-LEVELS
BECOME SATURATED WITH THE SURFACE REMAINING RATHER DRY. THE MODELS
ARE NOT INDICATING MUCH IN THE WAY OF QPF BUT WITH PW VALUES
APPROACHING 1 INCH...WENT AHEAD AND KEPT IN A SLIGHT CHANCE FOR
PRECIPITATION FRIDAY AFTERNOON ACROSS THE SOUTHWEST. WITH COLD
TEMPERATURES AND WET-BULBING NEAR THE SURFACE...WENT AHEAD WITH A
SLIGHT CHANCE OF A WINTRY MIX. NOT EXPECTING ANY IMPACTS FROM THE
PRECIPITATION FRIDAY BUT IT STILL NEEDS TO BE MONITORED AS THE MODEL
QPF DOES NOT MATCH WITH THE SATURATED SOUNDINGS ACROSS THE
SOUTHWEST. ALSO...ADJUSTED TEMPERATURES DOWN SOME ON FRIDAY WITH
COLD ADVECTION CONTINUING IN THE LOW LEVELS AND WET-BULBING
EFFECTIVELY LOWERING THE TEMPERATURES AS WELL.

SLIGHTLY DRIER AIR MOVES IN SATURDAY BEFORE WIDESPREAD PRECIPITATION
CHANCES RETURN SUNDAY. IT LOOKS AS THOUGH TEMPERATURES MAY BE COLD
ENOUGH AT THE ONSET FOR SOME FREEZING PRECIPITATION FOR JUST A
COUPLE OF HOURS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BEFORE
TEMPERATURES WARM AFTER SUNSET ON SUNDAY. WIDESPREAD PRECIPITATION
CHANCES CONTINUE INTO EARLY NEXT WEEK BUT TEMPERATURES ARE EXPECTED
TO CONTINUE TO WARM WELL ABOVE FREEZING.

05/MA

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS
WILL BE THE MAIN IMPACT...BECOMING NORTHWESTERLY THIS EVENING FOR
ALL TERMINALS AS A STRONG COLD FRONT MOVES THROUGH THE SOUTHEAST.
GUSTY SURFACE WINDS WILL REALLY PICK UP DURING THE DAY ON
WEDNESDAY...PREVAILING FROM 15 TO 18 KNOTS AND GUSTING OVER 20
KNOTS AT TIMES FROM THE NORTHWEST. MID-LEVEL CLOUD COVER WILL ALSO
MOVE IN DURING THE DAY ON WEDNESDAY WITH BROKEN 4-5K FT CIGS
EXPECTED.

56/GDG

&&

.FIRE WEATHER...

A COLD DRY AIRMASS WILL SETTLE IN ACROSS CENTRAL ALABAMA TONIGHT INTO
TOMORROW. RH VALUES WILL DROP BELOW CRITICAL THRESHOLD VALUES ON
THURSDAY AFTERNOON. CONFIDENCE IS FAIRLY HIGH AND WENT AHEAD AND
ISSUED A FIRE WEATHER WATCH FOR ALL OF CENTRAL ALABAMA. MOISTURE
BEGINS TO RISE SLOWLY ON FRIDAY BUT WIDESPREAD PRECIPITATION CHANCES
ARE NOT EXPECTED UNTIL SUNDAY.

05/MA

&&

.CLIMATE...

RECORD LOWS FOR JANUARY 8TH

BIRMINGHAM	 7 (1942)
MONTGOMERY	15 (1970)
TUSCALOOSA	12 (1970)
ANNISTON	10 (1970)

05/MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     26  34  12  30  18 /   0  10   0   0   0
ANNISTON    28  37  11  31  19 /   0  10   0   0   0
BIRMINGHAM  27  37  11  32  20 /   0  10   0   0   0
TUSCALOOSA  28  40  13  34  21 /   0  10   0   0   0
CALERA      29  38  13  32  21 /   0  10   0   0   0
AUBURN      30  42  13  34  20 /   0  10   0   0   0
MONTGOMERY  31  46  15  37  22 /   0   0   0   0   0
TROY        31  47  15  38  22 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING FROM 9 PM WEDNESDAY TO 9 AM CST THURSDAY FOR
ALL OF CENTRAL ALABAMA.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ALL OF CENTRAL ALABAMA.

&&
Hazardous weather outlook, Jan 6, 1:53 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CST TUE JAN 6 2015

ALZ011>015-017>050-072000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
153 PM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING CONTINUES ALONG
PORTIONS OF THE TOMBIGBEE...LOWER BLACK WARRIOR AND SUCARNOOCHEE
RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HARD FREEZE IS EXPECTED AS TEMPERATURES OVERNIGHT WEDNESDAY INTO
THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS...WITH SOME OF
THE NORMALLY COLDER LOCATIONS IN THE NORTH DROPPING INTO THE SINGLE
DIGITS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH
WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS
WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA.

THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY
ACROSS THE AREA.

DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING COULD CONTINUE
THROUGH FRIDAY ALONG PORTIONS OF THE TOMBIGBEE...BLACK WARRIOR AND
SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:15 AM CSTWind Chill AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more29 hr
Jan 7, 2:07 PM CSTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more28 hr

Nearby

Wind Advisories in Alabama, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.